MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI GLADIUS MONGO14; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI GLADIUS MONGO14; PTCA GUIDE WIRE
Model Number AP14R023S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: (b)(4).The reported gladius mongo 14 guide wire was returned for evaluation.The polymer jacket of the returned gladius mongo 14 guide wire was found torn off at approximately 84mm distal to the proximal solder (set at 85mm from the tip for the purpose of fixing the outer coil onto the core).The outer coil was found stretched and fractured for approximately 2mm from the torn end of the polymer jacket.The inner coil was found fractured at approximately 87mm distal to the proximal solder.The separated wire fragment was not returned.The polymer jacket was removed for observation purpose.The fracture end of the core was observed at approximately 75mm distal to the proximal solder.The inner coil was found slight loosened due to torsion, stretched and fractured at approximately 87mm distal to the proximal solder.Originating from approximately 75mm distal to the proximal solder, the outer coil was found stretched distally for approximately 45mm.Observation by scanning electron microscope (sem) found that the fracture end of the outer coil had a flat fracture surface, indicating that the fracture of the outer coil was attributed to torsion.The core fracture end was necked by tensile stress.Measurement of the returned guide wire suggested that the outer coil was fractured at approximately 6mm from the tip, the inner coil was fractured at the joint segment with the distal tip and the core was fractured at approximately 10mm from the tip.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and investigation outcome, it was presumed that stress generated with torquing manipulation as well as pushing and pulling manipulation while the gladius mongo 14 guide wire was trapped by the stent strut might have been accumulated on the wire tip when the guide wire was advanced into the stent to treat the in-stent restenosis.Consequently, the guide wire was fractured.Although it was concluded that this event was not attributed to product quality, removal of the wire fragment by snaring was considered as an additional treatment.Therefore, it was concluded that this event was reportable.No capa will be taken.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects] separation of the guide wire.
 
Event or Problem Description
It was reported that a percutaneous coronary intervention (pci) was performed to treat a mildly tortuous, heavily calcified chronic total occlusion (cto) in the right coronary artery (rca).When attempts were made to cross the in-stent restenosis with an asahi gladius mongo 14 guide wire, the wire tip was fractured.The wire fragment was removed by snaring and the procedure was completed successfully.It was informed that the patient was fine after the procedure.

Brand Name
ASAHI GLADIUS MONGO14
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
lei sun
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key20922247
Report Number3003775027-2024-00131
Device Sequence Number12833483
Product Code DQX
UDI-Device Identifier04547327123686
UDI-Public(01)04547327123686(17)270531(10)240531A421
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K180784
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAP14R023S
Device Lot Number240531A421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2024
Initial Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown